MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD PHOENIX¿ AST INDICATOR SOLUTION; SYSTEM, TEST, AUTOMATED ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION

BECTON, DICKINSON & CO. (SPARKS) BD PHOENIX¿ AST INDICATOR SOLUTION; SYSTEM, TEST, AUTOMATED ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION
Model Number 246004
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/11/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while using kit flu a+b 30 test physician veritor atypical growth was observed by the laboratory personnel.There was no indication that results were reported out and there was no report of patient impact.The following information was provided by the initial reporter: "report an increase in cases of panel abortion due to alarm: insufficient amount of indicator.".
 
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Additional Manufacturer Narrative
H6 investigation summary this complaint is for insufficient drop-size of ast indicator (246004) batch 1076218.No product returns were provided for investigation.To investigate, ten drops from two retention bottles of ast indicator from the complaint batch were weighed with an expected nominal target of 40ul / 0.04 grams.All 20 drops were within this nominal target range.This complaint is not confirmed.A review of quality notifications revealed no quality notifications for this defect.A review of complaints revealed eleven additional complaints on the complaint batch.Complaint trending was performed and no trends were identified for this defect.Bd id/ast plant quality will continue to monitor for trends associated with this defect.Please continue to communicate any additional concerns.H3 other text : see h10.
 
Event or Problem Description
It was reported that while using kit flu a+b 30 test physician veritor atypical growth was observed by the laboratory personnel.There was no indication that results were reported out and there was no report of patient impact.The following information was provided by the initial reporter: " report an increase in cases of panel abortion due to alarm: insufficient amount of indicator.".

Brand Name
BD PHOENIX¿ AST INDICATOR SOLUTION
Common Device Name
SYSTEM, TEST, AUTOMATED ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
katie swenson
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key12436743
Report Number1119779-2021-01480
Device Sequence Number11657772
Product Code LON
UDI-Device Identifier30382902460047
UDI-Public30382902460047
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
K020321
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/31/2022
Device Model Number246004
Device Catalogue Number246004
Device Lot Number1076218
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/11/2021
Supplement Date Received by Manufacturer06/23/2022
Initial Report FDA Received Date09/07/2021
Supplement Report FDA Received Date07/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown